MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER
Model Number 7151H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Unspecified Infection (1930); Blurred Vision (2137); Weakness (2145); Confusion/ Disorientation (2553)
Date of Event 07/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contour next test strips used by the customer are not compatible with the contour meter.As per the contour blood glucose monitoring system user manual, "ascensia diabetes care has not validated the performance of the contour blood glucose meter when used with any test strips other than contour test strips, and therefore does not warrant the performance of the contour meter when used with any test strips other than contour test strips or when the contour test strip is altered or modified in any manner." the patient/family was the initial reporter so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that he attempted to perform blood glucose testing with his contour meter using contour next test strips.The customer obtained an error message e4, which is indicative of 'test strip not inserted correctly', but in fact the customer was using the incorrect test strip.A replacement device was sent to the customer which uses the contour next test strips.During the follow-up call, the advocate reported that since the replacement meter took a long time to arrive, the customer had a hyperglycemic episode and presented with symptoms such as blurry vision, confusion, and marked weakness.The customer also got an infection on his foot.The customer was taken to the hospital where he was treated with antibiotics for the infection.Additionally, the customer's metformin dosage was changed from 500 mg once per day to 500 mg twice per day.The customer was hospitalized for two weeks.
 
Additional Manufacturer Narrative
A device history record was reviewed for the suspected contour meter and no manufacturing anomalies were found.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10343273
Report Number1810909-2020-00384
Device Sequence Number825681
Product Code NBW
UDI-Device Identifier00301937151019
UDI-Public00301937151019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7151H
Device Catalogue Number7151H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR